Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Taking zopiclone since a long term, worsening insomnia. Slowly trying to withdraw. How long will this last?

My doctor put me on zopiclone 2+ years ago, sayi g it was safe for long term use, I was on a benign amount (7.5mg) and that lots of people take them for the rest of their lives. My insomnia is worsening as the pills are no longer effective. I refuse to take more even though my doctor told me to double my dose. I am instead slowly withdrawing from it according to my pharmacist s directions. But I am only getting one to two hours of sleep. How long can I last this way. I have insisted on going to a sleep clinic and Instarted the Sleepio CBT program.
Asked On : Thu, 4 Apr 2013
Answers:  1 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Jun 2013
Hi there ~

You have made a good choice of going to do a CBT program for sleep. However also going to your psychiatrist to have yourself titrate down the medication is going to help in the long term. I hope you understand. Sleep hygiene is also important and switching to a benign medication that will help with sleep, like melatonin, under the supervision of a sleep specialist might also be helpful in your case.

I hope this advise helps. Take care and have a lovely day !
Answered: Thu, 4 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor